Sep 16, 2005
I have been on stocrin,3tc and viread for three months as a part of a clinical trial during early infection. The three months is up, I stopped stocrin three days ago but am continuing to take 3tc and viread for a week to protect the stocrin from resistance. In your opnion is the correct thing to do? I am fearful of getting resistance after just a short spell on meds, especially with no side effects. Your opinion is much appreciated.
Response from Dr. Sherer
Are you still following a protocol as a member of this research trial? If so, then the above steps may be part of the protocol. My answer appears below, but I would suggest that you should talk to your HIV physician and your research physician to ensure that they are both in agreement with your steps. I can't tell from your question exactly what you are planning to do after the week is over, but I am in agreement with the steps you have taken.
The current HHS Guidelines suggest that when Stocrin (ie efavirenz, EFV, and Sustiva) is discontinued, the other two medications be continued for a week to prevent the occurrence of resistance, as you suggest. It sounds like you are in the midst of doing this, but you didn't say for how long you and your physician were planning for you to take the Viread and 3TC. It that period is 1 week only, depending on your doctor's advice, then I agree with what you are doing. I would NOT recommend staying on two drugs alone after that period of 1-2 weeks.
combivir/sustiva miss 1 dose
Still not undetectable
- Jock Itch After Swallowing Cum Sign Of HIV AIDS
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Rash After Rubbing Stripper Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
- Bleeding After Pap Test
- Can An Sexually Transmitted Disease Cause White Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.